Alert archive / Minnesota / Beach Hazards Statements in 2020
Beach Hazards Statement 7, NWS Duluth, MN
NWS Duluth, MN issued this beach hazards statement at Jul 22, 2020, 11:38 AM CDT for Carlton County, Saint Louis County, Minnesota; Douglas County, Wisconsin. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2020, 11:38 AM CDT (16:38 UTC)
- Expired
- Jul 22, 2020, 5:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Duluth, MN
Counties Carlton County, MN, Saint Louis County, MN, Douglas County, WI
The radar
The Duluth radar (KDLH), 11 km from the middle of the area, began a volume at 16:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 4.6 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1143 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
091 WHUS43 KDLH 221638 CFWDLH Coastal Hazard Message National Weather Service Duluth MN 1138 AM CDT Wed Jul 22 2020 ...HIGH RISK OF RIP CURRENTS THROUGH LATE THIS AFTERNOON... .Strong northeast winds and waves of 3 to 5 feet, occasionally higher, will continue through late this afternoon. This will create a high risk of rip currents. Waves and winds will subside this evening. MNZ037-WIZ001-222200- /O.NEW.KDLH.BH.S.0007.200722T1638Z-200722T2200Z/ Carlton/Southern St. Louis-Douglas- 1138 AM CDT Wed Jul 22 2020 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... The National Weather Service in Duluth has issued a Beach Hazards Statement, which is in effect until 5 PM CDT this afternoon. * LOCATIONS...Park Point and Wisconsin Point Beaches. * TIMING...Through late this afternoon. * DANGEROUS SWIMMING CONDITIONS...Are expected along the Lake Superior shoreline due to high wave action and strong rip currents. * HIGH WAVE ACTION...Can make swimming difficult on days such as this. Incoming waves in rapid succession can tire a swimmer quickly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots in sandbars... near shoreline structures such as peninsulas or breakwalls...and near river mouths. For additional safety information and precautions...please visit www.weather.gov/Duluth && $$ PA
2 follow-up statements
945 WHUS43 KDLH 222028 CFWDLH Coastal Hazard Message National Weather Service Duluth MN 328 PM CDT Wed Jul 22 2020 ...HIGH RISK OF RIP CURRENTS THROUGH LATE THIS AFTERNOON... .Waves of 3 to 4 feet will continue through late this afternoon. This will create a high risk of rip currents. Waves will subside this evening. MNZ037-WIZ001-222200- /O.CON.KDLH.BH.S.0007.000000T0000Z-200722T2200Z/ Carlton/Southern St. Louis-Douglas- 328 PM CDT Wed Jul 22 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... * LOCATIONS...Park Point and Wisconsin Point Beaches. * TIMING...Through late this afternoon. * DANGEROUS SWIMMING CONDITIONS...Are expected along the Lake Superior shoreline due to high wave action and strong rip currents. * HIGH WAVE ACTION...Can make swimming difficult on days such as this. Incoming waves in rapid succession can tire a swimmer quickly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots in sandbars... near shoreline structures such as peninsulas or breakwalls...and near river mouths. For additional safety information and precautions...please visit www.weather.gov/Duluth && $$ PA
697 WHUS43 KDLH 222202 CFWDLH Coastal Hazard Message National Weather Service Duluth MN 502 PM CDT Wed Jul 22 2020 MNZ037-WIZ001-222315- /O.EXP.KDLH.BH.S.0007.000000T0000Z-200722T2200Z/ Carlton/Southern St. Louis-Douglas- 502 PM CDT Wed Jul 22 2020 ...BEACH HAZARDS STATEMENT HAS EXPIRED... Winds and waves have diminished. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this beach hazards statement went out at Jul 22, 11:13 AM CDT, 25 minutes earlier.
Area forecast discussion, Jul 22, 11:13 AM CDT, 25 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Duluth MN
1113 AM CDT Wed Jul 22 2020
.SHORT TERM...(Today through Thursday)
Issued at 412 AM CDT Wed Jul 22 2020
Surface low pressure centered over northern Wisconsin and western
Upper Michigan this morning will meander southeastward today.
Wrap around moisture and cyclonic flow aloft will keep clouds and
drizzle or scattered light rain showers in the picture through
this morning. Clouds will be slowest to depart northwest Wisconsin
during the afternoon hours. High pressure will build in from the
north. Temperatures will remain cooler than normal today with
readings in the middle 60s in northwest Wisconsin and the upper
70s in north-central Minnesota, where the fewest clouds will be
found. Continued quiet tonight and Thursday as the ridge axis
slides east of the Northland. Southerly return flow will develop
Thursday. Temperatures will trend warmer than the past several
days with highs in the low 70s along the North Shore to the low
80s over north-central Minnesota.
.LONG TERM...(Thursday night through Tuesday)
Issued at 412 AM CDT Wed Jul 22 2020
A warm front is forecast to lift through the region Thursday
night and Friday. There is a chance of a few showers or
thunderstorms on the nose of a low-level jet, which will veer into
the central and north-central Minnesota after 06Z Friday. Storms
will continue along the front as it lifts into Ontario during the
day. Temperatures will trend warmer and southerly moisture
transport will increase dewpoints and humidity across the
Northland. Look for highs on Friday to reach the middle 70s in the
Arrowhead to the middle and upper 80s from north-central and
central Minnesota east into the I-35 Corridor.
A few thunderstorms may percolate along a cold front over eastern
North Dakota Friday afternoon and evening and may push east into
our western zones Friday night and early Saturday morning. The
front will lag to the west during the day Saturday and should
arrive during the afternoon or evening hours. Another round of
thunderstorms is forecast, some of which may be strong to severe.
Surface high pressure will move over the region Sunday and Monday.
Sunday may be a warm one, as well, but humidity will be a bit
lower with northwest flow behind Saturday’s system. Monday looks
to be several degrees cooler with highs a few degrees either side
of 80. An upper-level trough will propagate eastward through the
eastern Dakotas and the Upper Midwest Monday night and Tuesday
morning, which may touch off a few showers or thunderstorms. After
the nocturnal showers dissipate Tuesday morning, look for dry
conditions through the end of the period.
&&
.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 653 AM CDT Wed Jul 22 2020
Surface low pressure centered near KLNL with a trough axis angled
back toward the Bayfield Peninsula will drift southeastward
today. MVFR/IFR stratus, showers, and drizzle will gradually clear
late this morning through tonight as the low pulls away from the
region.
&&
.MARINE...
Issued at 1051 AM CDT Wed Jul 22 2020
Northeast flow is expected this morning and afternoon. Sustained
winds of 10-15 knots with gusts up to 20 knots are expected. Winds
will be slightly stronger at 15-20 knots from Port Wing to Saxon
Harbor, with Chequamegon Bay being the exception with lower winds
across the bay. A small craft advisory is currently out for waters
from Silver Bay to Saxon Harbor, excluding Chequamegon Bay. Waves
are expected to be 3 to 5 feet in these areas, and occasionally
higher, from strong winds across the open waters. Wind and waves
are expected to decrease this evening and as winds become
northerly.
&&
.PRELIMINARY POINT TEMPS/POPS...
DLH 64 50 75 58 / 60 0 0 20
INL 76 52 81 61 / 0 0 0 20
BRD 72 53 79 66 / 0 0 0 30
HYR 65 50 79 60 / 40 0 0 10
ASX 63 51 79 59 / 50 0 0 10
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
LS...Small Craft Advisory until 5 PM CDT this afternoon for
LSZ143>148.
&&
SHORT TERM...Huyck
LONG TERM...Huyck
AVIATION...Huyck
MARINE...Unruh/PAHazardous weather outlook, Jul 22, 11:11 AM CDT, 27 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 1111 AM CDT Wed Jul 22 2020 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-231615- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 1111 AM CDT Wed Jul 22 2020 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...This afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Chances of thunderstorms will return Friday into early next week. Some storms Friday evening into early Saturday morning, and again Saturday afternoon through Saturday night, could be strong to severe. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed this afternoon or tonight. LSZ121-140>148-231615- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- 1111 AM CDT Wed Jul 22 2020 This Hazardous Weather Outlook is for portions of the Nearshore waters of western Lake Superior. .DAY ONE...This afternoon and Tonight A Small Craft Advisory is in effect through late this afternoon for the North Shore from Silver Bay to the Twin Ports and much of the South Shore. Northeast winds of 15-25 kts and waves of 3 to 5 feet, occasionally higher, are expected. Conditions will be closely monitored for building waves near Small Craft criteria across the remainder of western Lake Superior today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorm chances will return for Friday into early next week. Some storms could be strong to severe Friday evening into early Saturday morning, and again Saturday afternoon through Saturday night. PA/Unruh More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
In the hours before
Local storm report, Jul 22, 9:10 AM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
910 AM CDT WED JUL 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 AM HEAVY RAIN LITTLE MARAIS 47.41N 91.11W
07/22/2020 M1.60 INCH LAKE MN PUBLIC
STORM TOTAL RAINFALL FROM THE PAST 24 HOURS.
REPORT SENT IN VIA SOCIAL MEDIA.
&&
WFUThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:31 AM CDT | Small Craft Advisory | DLH | 8 hr | |
| Jul 21, 10:34 PM CDT | Special Weather Statement | DLH | Iron | 11 min |
| Jul 21, 10:52 PM CDT | Special Weather Statement | DLH | Iron | 8 min |
| Jul 21, 11:05 PM CDT | Special Weather Statement | DLH | Iron | 25 min |
Nearby
Beach Hazards Statements in Minnesota, 2020Beach Hazards Statements in Wisconsin, 2020Every beach hazards statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.